Updated by the Progyny Clinical Team — June 2025.
Fertility medicine often requires giving yourself at-home injections. If you’re not used to giving yourself a shot, you may be worried if you see blood or medicine leaking from the injection site.
Some people wonder if these leaks mean that they’re doing something wrong. When removing the needle from the injection site, you can expect one of three things:
Over the course of doing daily injections, you may experience all three scenarios. None of them are a cause for concern — leaks don’t mean the whole dose is lost. Any visible leaks are likely a very small amount that won’t affect its efficacy. For example:
Here are a few tips that may help:
It’s OK to see a small drop of blood or medication after an injection. It doesn’t mean you did anything wrong or lost your full dose. These minor leaks are common and not a cause for concern. To reduce the chance of leakage, release the skin pinch before injecting, count to five before removing the needle, apply gentle pressure afterward, and rotate injection sites daily.
If you consistently see a lot of medication leaking or have injection site pain, swelling, or rash, call your clinic to be safe.
Progyny is here for you. Please contact your Progyny Care Advocate for support.
Disclaimer: The information provided by Progyny is for educational purposes only and is not medical advice. Always consult a qualified healthcare provider for medical guidance.